Alert archive / New Jersey / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 120, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 2, 2019, 7:14 PM EDT for 6 counties in New Jersey. It was in force for 46 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2019, 7:14 PM EDT (23:14 UTC)
- Expired
- Jun 2, 2019, 8:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cumberland County, NJ, Gloucester County, NJ, Salem County, NJ
The radar
The Philadelphia radar (KDIX), 70 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 7:17 PM EDT | TSTM WND DMG | 1 Ese Upper Pittsgrove, NJ | U.S. HIGHWAY 40 CLOSED BETWEEN STATE HIGHWAY 77 AND COUNTY ROAD 648 OWING TO DOWNED POWER CABLES. TIME ESTIMATED FROM RADAR. |
| Jun 2, 7:29 PM EDT | HAIL 0.25 | 2 Sw Clayton, NJ | MPING REPORT. |
| Jun 2, 7:30 PM EDT | TSTM WND DMG | Franklinville, NJ | SEVERAL TREES AND POWER LINES DOWN. TIME ESTIMATED FROM RADAR. |
| Jun 2, 7:32 PM EDT | HAIL 0.25 | Sewell, NJ | |
| Jun 2, 7:37 PM EDT | HAIL 0.25 | Pine Hill, NJ | |
| Jun 2, 7:38 PM EDT | HAIL 0.25 | 2 Ssw Monroe Twp, NJ | MPING REPORT. |
| Jun 2, 7:41 PM EDT | HAIL 0.5 | Williamstown, NJ | |
| Jun 2, 7:43 PM EDT | HAIL 1 | 2 Ese Medford Lakes, NJ | |
| Jun 2, 7:45 PM EDT | HAIL 0.25 | 1 Sw Medford Lakes, NJ | MPING REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 3:05 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 796 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
807
WUUS51 KPHI 022314
SVRPHI
NJC001-005-007-011-015-033-030000-
/O.NEW.KPHI.SV.W.0120.190602T2314Z-190603T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
714 PM EDT Sun Jun 2 2019
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Northwestern Atlantic County in southern New Jersey...
Northern Cumberland County in southern New Jersey...
Central Salem County in southern New Jersey...
Camden County in southern New Jersey...
Gloucester County in southern New Jersey...
Southwestern Burlington County in southern New Jersey...
* Until 800 PM EDT.
* At 714 PM EDT, severe thunderstorms were located along a line
extending from Swedesboro to Seabrook Farms, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Wind damage to
roofs, siding, trees, and power lines is possible.
* Locations impacted include...
Vineland, Millville, Bridgeton, Evesham, Deptford, Voorhees,
Medford, West Deptford, Glassboro, Lindenwold, Hammonton, Bellmawr,
Woodbury, Pitman, Clayton, Berlin, Shamong, Paulsboro, Buena and
Magnolia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3943 7534 3977 7545 3996 7476 3941 7459
TIME...MOT...LOC 2314Z 261DEG 26KT 3975 7532 3948 7524
HAIL...1.00IN
WIND...60MPH
$$
SFJ1 follow-up statement
776
WWUS51 KPHI 022332
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
732 PM EDT Sun Jun 2 2019
NJC001-005-007-011-015-033-030000-
/O.CON.KPHI.SV.W.0120.000000T0000Z-190603T0000Z/
Atlantic NJ-Cumberland NJ-Salem NJ-Camden NJ-Gloucester NJ-
Burlington NJ-
732 PM EDT Sun Jun 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHWESTERN ATLANTIC...NORTHERN CUMBERLAND...CENTRAL SALEM...
CAMDEN...GLOUCESTER AND SOUTHWESTERN BURLINGTON COUNTIES...
At 732 PM EDT, severe thunderstorms were located along a line
extending from near Woodbury Heights to Newfield, moving east at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Wind damage to roofs,
siding, trees, and power lines is possible.
Locations impacted include...
Vineland, Millville, Bridgeton, Evesham, Deptford, Voorhees, Medford,
West Deptford, Glassboro, Lindenwold, Hammonton, Bellmawr, Woodbury,
Pitman, Clayton, Berlin, Shamong, Paulsboro, Buena and Magnolia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3943 7534 3977 7545 3996 7476 3941 7459
TIME...MOT...LOC 2332Z 258DEG 28KT 3980 7511 3953 7503
HAIL...1.00IN
WIND...60MPH
$$
SFJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:19 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 2, 6:19 PM EDT, 55 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 619 PM EDT Sun Jun 2 2019 .SYNOPSIS... A strong cold front will cross the area this evening and during the early overnight hours. High pressure in the Ohio Valley Monday will build across our area Monday night into Tuesday before shifting offshore by later Tuesday. A warm front should move through Tuesday night into Wednesday, then a cold front arrives Thursday before stalling to our south Friday into Saturday. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... 630 update: Mostly minor changes to PoPs based on current radar trends. Otherwise going forecast remains on track with strong to severe thunderstorms currently over Delmarva/Chester County generally tracking into the PHI metro and southern/central NJ over the next couple hours. Another band of weaker showers with embedded thunder will move into eastern PA/NW NJ over the next couple hours as well. Previous discussion: A severe thunderstorm watch is in effect for the entire CWA (save the southern Poconos) until 10 PM. The atmosphere has heated up and there is sufficient shear to produce the severe weather today. We have already issued a few warnings already and a batch of convective cells are presently developing across the PHL metro areas attm. Heavy rains are also possible with the activity this afternoon. Please heed our issued warnings and go indoors right away if threatening weather approaches. After the front passes, a colder NW winds will develop across the area. Temperatures will cool into the low/mid 50s across the NW areas overnight and low 60s across Delmarva. Winds will become gusty later tonight with gusts up to 25 mph possible. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... High pressure will build towards the area Monday. It will be a fair weather day with a dry cool breeze. Temperatures will only top out in the low/mid 60s across the north and around 70 for Philadelphia and Delmarva areas. Winds will be from the west/northwest at 10 to 15 mph with gusts up to 25 mph. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... This section will be updated shortly. && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight... Showers and thunderstorms with lower CIGS/VSBYS will continue to progress NW to SE across the region this evening and during the early overnight. Timing of the lower conditions is moderate confid with mostly VFR between the showers/tstms. Southwest to west winds 10 to 15 knots early. Improving conditions, back to VFR behind the front later tonight. Winds will shift to NW with gusts to 15/20 knots behind the front. Monday...VFR expected thru the day with gusty W to NW winds up to 20 knots during the late morning and early afternoon. Mostly clear skies with some Cu/Sc across the southern Poconos and northern NJ. Outlook... This section will be updated shortly. && .MARINE... While winds and seas will remain below SCA conditions tonight and Monday, there will be times when some of the gusts get close to SCA conditions. One period is this evening in the warm south wind ahead of the front. The other is behind the front when the NW wind kicks in. Since confid is SCA is not the best, we will hold off for now and just indicate some Gusts to 20 knots. The main hazard this evening will be the possibility for tstms with gusty winds this evening. A severe thunderstorm watch is in effect for Delaware Bay until 10 pm. Outlook... This section will be updated shortly. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Gorse Near Term...Carr/O'Hara Short Term...O'Hara Long Term...CMS Aviation...CMS/O'Hara Marine...CMS/O'Hara
Hazardous weather outlook, Jun 2, 3:27 PM EDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 327 PM EDT Sun Jun 2 2019 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ060>062-070-071-101>106-031930- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Berks-Lehigh-Northampton-Delaware- Philadelphia-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 327 PM EDT Sun Jun 2 2019 ...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. PAZ054-055-031930- Carbon-Monroe- 327 PM EDT Sun Jun 2 2019 This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-031930- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 327 PM EDT Sun Jun 2 2019 ...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ450>455-031930- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 327 PM EDT Sun Jun 2 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-031930- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 327 PM EDT Sun Jun 2 2019 ...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 2, 6:53 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
653 PM EDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL MONROE PARK 39.78N 75.53W
06/02/2019 M1.00 INCH NEW CASTLE DE TRAINED SPOTTER
&&
MEOLASpecial weather statement, Jun 2, 6:53 PM EDT, 21 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 653 PM EDT Sun Jun 2 2019 PAZ060-101-103-022330- Western Montgomery-Western Chester-Berks- 653 PM EDT Sun Jun 2 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERKS...WEST CENTRAL MONTGOMERY AND NORTH CENTRAL CHESTER COUNTIES... At 652 PM EDT, a strong thunderstorm was located near New Morgan, or 7 miles south of Reading, moving east at 55 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Reading, Pottstown, Wyomissing, Birdsboro, Collegeville, Kutztown, Royersford, Fleetwood, Sinking Spring, Laureldale, Trappe, Wernersville, Topton, Elverson, Bechtelsville, Lyons, New Morgan, Spring Ridge, Pughtown and Gilbertsville. If outdoors, consider seeking shelter inside a building. LAT...LON 4056 7571 4018 7545 4014 7588 4033 7617 TIME...MOT...LOC 2252Z 248DEG 49KT 4023 7594 Davis
Local storm report, Jun 2, 6:56 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
656 PM EDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 2 S ODESSA 39.43N 75.66W
06/02/2019 E0.25 INCH NEW CASTLE DE PUBLIC
MPING REPORT.
&&
CMSLocal storm report, Jun 2, 7:08 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
708 PM EDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 1 N NEW MORGAN 40.21N 75.89W
06/02/2019 M0.25 INCH BERKS PA COCORAHS
&&
CMSSpecial weather statement, Jun 2, 7:08 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
708 PM EDT Sun Jun 2 2019
MDZ012-015-020-022345-
Queen Anne's-Kent-Caroline-
708 PM EDT Sun Jun 2 2019
...A STRONG THUNDERSTORM WILL AFFECT QUEEN ANNE'S...NORTHEASTERN
CAROLINE AND KENT COUNTIES...
At 708 PM EDT, a strong thunderstorm was located over Rock Hall, or
10 miles east of Bodkin Point, moving east at 40 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Centerville, Chestertown, Centreville, Rock Hall, Church Hill,
Millington, Sudlersville, Goldsboro, Old Town, Langford, Overton,
Starkey Corner, Morgnec, Crumpton, Massey, Carville, Kennedyville,
Hope, Galena and Henderson.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3903 7625 3905 7623 3909 7623 3913 7625
3915 7628 3917 7628 3924 7623 3938 7577
3902 7574 3902 7624
TIME...MOT...LOC 2308Z 258DEG 36KT 3913 7623
DavisLocal storm report, Jun 2, 7:11 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
711 PM EDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST READING REGIONAL AIRPOR 40.37N 75.96W
06/02/2019 M48 MPH BERKS PA ASOS
&&
CMSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:21 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden | 39 min |
| Jun 2, 3:54 PM EDT | Special Weather Statement | PHI | Mercer | 36 min |
| Jun 2, 4:26 PM EDT | Special Weather Statement | PHI | Atlantic | 34 min |
| Jun 2, 4:28 PM EDT | Special Weather Statement | PHI | Monmouth | 32 min |
| Jun 2, 4:29 PM EDT | Special Marine Warning | PHI | 37 min | |
| Jun 2, 4:31 PM EDT | Special Marine Warning | PHI | 59 min | |
| Jun 2, 4:34 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth, Ocean | 20 min |
| Jun 2, 4:37 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Ocean | 38 min |
| Jun 2, 5:22 PM EDT | Special Marine Warning | PHI | 53 min | |
| Jun 2, 6:07 PM EDT | Special Marine Warning | PHI | 21 min | |
| Jun 2, 6:24 PM EDT | Special Weather Statement | PHI | Salem | 36 min |
| Jun 2, 6:27 PM EDT | Special Marine Warning | PHI | 40 min | |
| Jun 2, 6:43 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland, Gloucester, Salem | 47 min |
| Jun 2, 7:11 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon | 49 min |
| Jun 2, 7:45 PM EDT | Special Marine Warning | PHI | 60 min | |
| Jun 2, 7:51 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Salem | 39 min |
| Jun 2, 7:56 PM EDT | Special Weather Statement | PHI | Mercer | 34 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.